Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 6:28 PM CDT for Choctaw County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 25, 2005, 7:21 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 190 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 252328
SVRTSA
OKC023-260030-
/O.NEW.KTSA.SV.W.0119.050425T2328Z-050426T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SOPER...
MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOPER...
GOODLAND...KENT...HUGO AND MESSER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3398 9589 3416 9565 3414 9514 3395 9558
3395 9560 3391 9564 3390 9569 3390 9575
3388 9577 3388 9580
$$2 follow-up statements
000
WWUS54 KTSA 252353
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 25 2005
OKC023-260030-
/O.CON.KTSA.SV.W.0119.000000T0000Z-050426T0030Z/
CHOCTAW OK-
652 PM CDT MON APR 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
CHOCTAW COUNTY...
AT 642 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED 2 MILES SOUTH OF SPEER...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN OKLAHOMA.
LAT...LON 3409 9568 3416 9561 3416 9519 3402 9552
3400 9562
$$000
WWUS54 KTSA 260021
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT MON APR 25 2005
OKC023-260031-
/O.CAN.KTSA.SV.W.0119.000000T0000Z-050426T0030Z/
CHOCTAW OK-
721 PM CDT MON APR 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3409 9568 3416 9561 3416 9519 3402 9552
3400 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 5:39 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 25, 5:39 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 539 PM CDT MON APR 25 2005 .MESOSCALE UPDATE... AT 5PM A MESOSCALE SURFACE LOW WAS DEVELOPING JUST EAST OF STILLWATER ON A STATIONARY FRONT THAT ARCHED ACROSS NORTHEAST OKLAHOMA FROM NEAR STILLWATER TO JUST SOUTH OF BARTLESVILLE TO NEAR GROVE TO NORTHERN CARROLL COUNTY. MOISTURE CONVERGENCE WAS INCREASING ALONG THE STATIONARY FRONT AHEAD OF THE SURFACE LOW AND THE CAP INDEX HAD DROPPED FROM THE MESO LOW TO TULSA. THUNDERSTORMS SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS NEAR THE FRONT. OVERALL THE CONVECTIVE INDICES ARE MIXED WITH DEEP-LAYER SHEAR ACROSS NORTEAST OKLAHOMA NEAR THE LOWER RANGE FOR SUPERCELLS...AS LOW-LEVEL WIND PROFILES IMPROVE FOR STORM ROTATION. CAPE VALUES ARE EXPECTED TO REMAIN AT OR BELOW 500 J/KG IN NORTHEAST OKLAHOMA THIS EVENING. GIVEN THE WEAK DEEP-LAYER SHEAR FOR THIS TIME OF YEAR AND WEAK CAPE ONLY A LIMITED SEVERE THREAT IS EXPECTED WITH STORMS IN NORTHEAST OKLAHOMA ...HOWEVER THE ENHANCED LOW-LEVEL WIND PROFILES SUGGEST SOME LOW-LEVEL STORM ROTATION MAY OCCUR WITH CELLS THAT TRACK NEAR THE STATIONARY FRONT AND THIS WILL HAVE TO BE MONITORED. WE ARE MONITORING THE PROGRESS OF THE SUPERCELLS IN NORTH TEXAS. THE CURRENT CELLS ARE EXPECTED TO STAY SOUTH OF THE RED RIVER. WIND PROFILES IN FAR SOUTHEAST OKLAHOMA ARE QUITE FAVORABLE FOR SUPERCELL STORMS...HOWEVER THE ATMOSPHERE THERE HAS YET TO BECOME SIGNIFICANTLY UNSTABLE. WITH PEAK HEATING NOW PASSING AND A SIGNIFICANT RISE IN LOW-LEVEL MOISTURE NOT EXPECTED...THE INSTABILITY IN FAR SOUTHEAST OKLAHOMA MAY STAY LIMITED. THIS IS WILL HAVE TO BE MONITORED CLOSELY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005
...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
ONSET....AFTER 3 PM
AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 6 PM.
DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.
TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.
AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 25, 2:03 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CDT MON APR 25 2005 OKZ054>062-064>067-070>071-073-260100- CRAIG OK-CREEK OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 201 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CRAIG... CREEK... MAYES... NOWATA... OKMULGEE... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...CHOUTEAU...TULSA...WAGONER... COWETA...BARTLESVILLE...CHECOTAH...EUFAULA...CLAREMORE... CATOOSA...MCALESTER...PAWHUSKA...NOWATA...OKMULGEE...HENRYETTA... OKEMAH...PAWNEE...MUSKOGEE...MIAMI...VINITA AND SAPULPA.
Local storm report, Apr 25, 3:54 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 4 NE KEOTA 35.30N 94.87W
04/21/2005 HASKELL OK PUBLIC
NUMEROUS LARGE TREE LIMBS DOWNED
1110 PM TSTM WND DMG KEOTA 35.26N 94.92W
04/21/2005 HASKELL OK PUBLIC
SEVERAL LARGE TREE LIMBS DOWNED
1120 PM TSTM WND DMG 3 SSW COWLINGTON 35.24N 94.75W
04/21/2005 LE FLORE OK PUBLIC
CARPORT DESTROYED
1121 PM BLIZZARD COWLINGTON 35.28N 94.73W
04/21/2005 LE FLORE OK PUBLIC
SEVERAL OUTBUILDINGS BLOWN OVER
&&
SAASpecial weather statement, Apr 25, 6:02 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON APR 25 2005
OKZ053-260000-
CHOCTAW OK-
602 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 602 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...
GOODLAND...BOSWELL...UNGER...SOPER...MESSER...KENT...SPEER AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.